Author: Sorting Last Post on Top ↓ Message:
JULMUT's Photo JULMUT SparkPoints: (20,970)
Fitness Minutes: (13,289)
Posts: 1,093
10/15/12 12:47 P

My SparkPage
Send Private Message
Reply
if you are taking regular metformin, you might consider trying the extended release. i couldn't take the regular because of similar symptoms, but i am fine on extended release.

Dream as if you'll live forever. Live as if you'll die today.
-James Dean

If you have to tell someone how bad you want it, then you haven't shown them how hard you already work for it.
-John Mayer

Whether you get what you want isn't what defines you. It's how you go about your business.
-Scott Jurek






 current weight: 178.0 
 
235
210
185
160
135
GARDENMOON SparkPoints: (1,027)
Fitness Minutes: (430)
Posts: 1
10/14/12 12:40 P

My SparkPage
Reply
Sounds like your gall bladder. Let us know what you find out. Hope you are feeling better!

ATTACKFATCAT's Photo ATTACKFATCAT Posts: 229
9/3/12 2:47 P

My SparkPage
Send Private Message
Reply
I would talk to your doctor about it. It could be the Metformin or something else. Gallbladder attacks can come on suddenly and bring along the same kind of symptoms. Those times it does it...did you have a meal that was particularly high in fat or spicy before those attacks? If so, that might be the culprit. I had a similar situation happen and it ended up being my gallbladder. But of course only your doctor will know for sure. Good luck!

 current weight: 226.0 
 
253
227.25
201.5
175.75
150
RAININGDOWN's Photo RAININGDOWN SparkPoints: (20,841)
Fitness Minutes: (16,301)
Posts: 782
8/20/12 3:13 P

My SparkPage
Send Private Message
Reply
Definitely talk to your doctor! And keep him or her in the loop on any major dietary changes you make.

~Amanda
Michigan

A journey of a thousand miles begins with a single step.
Lao-tzu,


 current weight: 275.8 
 
277
252
227
202
177
STEFFANIELUV's Photo STEFFANIELUV SparkPoints: (1,289)
Fitness Minutes: (1,066)
Posts: 21
8/20/12 12:06 P

My SparkPage
Send Private Message
Reply
Sorry for the length of this...

I had a horrible experience with Metformin, so much that I had to stop taking it. Anything I ate would pass right through me so I'd have (sorry for the details) diarrhea everyday. It also gave me severe abdominal pain/cramping and made me nauseous as well. I lost 12 lbs in one week because I couldn't eat and if I did it would pass through me so quickly I probably had no time to absorb any nutrients. Not that losing 12 lbs isn't good but it wasn't in a healthy way.

My grandmother was diabetic and used to take Metformin for years but her stomach pain finally became so bothersome they told her to stop taking it and she felt better within days.

So first of all I would say maybe have them lower your dosage, Metformin is a very powerful drug and lots of people seem to have the same stomach issues with it. Look up apple cider vinegar and see what you think of it. Drinking raw apple cider vinegar every day (diluted in warm water) is supposed to cure many, many, many ailments and is said to be just as effective as Metformin for controlling glucose because it helps restore your blood to an alkaline state. I started taking it a week ago and noticed that my sugar/carb cravings have gone down dramatically. Give it a whirl. You get used to the smell after a few days.

Also, you may want to also consider experimenting with giving up ALL grains, legumes and dairy from your diet for a 21-30 days and see if that helps. Grains/legumes, even whole grains and gluten free, cause insulin resistance and contribute to gut and digestion issues. That means no breads, cereals, pastas, rice, potatoes, beans, peas, processed foods etc. Sounds extreme but after a couple weeks you feel an astounding difference. Try looking up a primal/paleo diet for more information about the lifestyle.

Good luck! I know how awful it is to have that discomfort, hope you can figure it out.

 current weight: 244.5 
 
260
231.25
202.5
173.75
145
NTREASE1's Photo NTREASE1 SparkPoints: (5,197)
Fitness Minutes: (5,522)
Posts: 88
8/20/12 11:43 A

My SparkPage
Send Private Message
Reply
Yeah I'd get the gas and upset stomach never too painful but definitely embarassing. After 3 months that got under control and I rarely have those issues anymore. This is just gas pains in my abdomin every now and then that hurt badly. It may just be a me thing but was hoping others may be familiar with it too.

No More Excuses!


 current weight: 192.0 
 
217
200.25
183.5
166.75
150
CHRIMSONFYRE's Photo CHRIMSONFYRE SparkPoints: (106,253)
Fitness Minutes: (57,466)
Posts: 8,572
8/20/12 11:15 A

Community Team Member

My SparkPage
Send Private Message
Reply
It might be from the metformin, you might ask your doctor about it. At first when I started taking it, it made me very gassy and have upset stomach. It took about 2 months for that to go away for me.

Interested in joining a team, I lead the following teams:

Wii Exercise - www.sparkpeople.com/myspark/g
roups_individual.asp?gid=31930

Where my ladies at? - www.sparkpeople.com/myspark/g
roups_individual.asp?gid=1440


 Pounds lost: 29.9 
 
0
25.75
51.5
77.25
103
NTREASE1's Photo NTREASE1 SparkPoints: (5,197)
Fitness Minutes: (5,522)
Posts: 88
8/20/12 10:31 A

My SparkPage
Send Private Message
Reply
So sometimes when I'm either going to bed or already asleep I'll wake up with sever pain in my abdomen and it even shoots through my back in between my shoulder blades. Sometimes pepto helps (for a short while like 15 mins) and sometimes gas pills will help releave it so I don't want to cry but I still can't sleep. A few times when I actually get sick I feel better quicker but that route sucks too.

I've been trying to figure out what causes it because I never experienced this until I was diagnosed and on metformin. No pop, watching what I eat and nothing seems to stand out for the cause. It always feels like gas pain and I'll either get it two or three days in a row at night and then be fine or get it once randomly and be ok for a month or two. I've eaten the exact same things two days in a row before and one day I was fine the next day with the same food I experenced this. Didn't know if it's just me or if anyone else has had this since being on meds for PCOS.

No More Excuses!


 current weight: 192.0 
 
217
200.25
183.5
166.75
150
Page: 1 of (1)  

Report Innappropriate Post

Other PCOS & Losing Weight General Team Discussion Forum Posts

Topics: Last Post:
FED UP WITH PCOS 10/28/2014 9:18:58 PM
Round 2, another BFN 11/13/2013 4:41:35 PM
Supplements 11/4/2013 11:58:28 AM
Abs 10/23/2013 9:11:13 AM
Low Carb / Glycemic Index Diet for PCOS? 12/1/2014 3:59:39 PM

Thread URL: http://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=0x136x49541441

Review our Community Guidelines